Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 323, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2000, 6:34 PM CDT for Fayette County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 5, 2000, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Fayette County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 052336 SVRSTL ILC051-060000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 700 PM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BROWNSTOWN...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE PATH... WRIGHTS CORNER JAMES ST. ELMO LOGOTEE ST. PETER FARINA THIS STORM HAS A HISTORY OF DAMAGING WINDS. TREES AND POWER LINES HAVE BEEN DOWNED IN MONTGOMERY COUNTY. LAT...LON 3922 8895 3883 8914 3883 8872 3922 8881 JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:55 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 1:55 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ST LOUIS MO 155 PM CDT WED JUL 5 2000 850 MSTR THIS MRNG WAS POOLD FM THE CNTRL PLNS ACRS IA INTO NRN/CNTRL IL WITH DEWPTS IN THE 15-20C RANGE. ETA FCSTS 16-18C DEWPTS POOLD ACRS NEB/WRN IA THIS EVE WITH A 25-30 KT 850 JET THRU KS. BY MIDN, MODEL FCSTS 70 KT H3 JET TO DROP DWN OVR TOP OF RDG WHICH ENHANCES 850 JET TO 40 KTS ACRS WRN KS. QUEST IS WEATHER ANTHR MCS WILL ROLL DWN ACRS AREA OVRNGT UNDR FVRABLE THICKNESS PTRN. ETA CONTS WITH MID TEEN 850 DEWPTS ACRS ERN MO/SW IL AT MIDN WITH HLF WAY DECENT BNDRY LYR MSTR CNVGC AT THAT TIME. CURRENT FCST REFLCTS THIS WELL AND ONLY MINOR CHANGES NEEDED. COMPICATING THE WHOLE PIX THOU ARE MCS'S ACRS NEB/IA WHICH WILL THROW A MONKEY WRENCH IN THE WHOLE SCENARIO. THESE PAIR OF MCS'S CONT QUITE STRONG FOR THIS TIME OF DAY WITH SATL LOOP SHOWG COLD TOPS PERSISTING ACRS IA WITH MOVMNT TO THE SE. DVLPMNT ON OUTFLOW OF LEAD MCS SUGGSTS SYSTMS WILL MERGE DURG THE AFTN. LOOKS MORE LIKE 130 AM INSTEAD OF SUMTHING YOU WOOD SEE AT 130 PM. SFC DEWPTS ARE POOLED IN THE MID 70S ACRS N MO INTO NE/E CNTRL MO AND SW IL ATTM VCNTY OF FNT OR OUTFLOW. MSAS DATA SHOWG CONDS BECMG INCRGLY UNSTABLE ACRS NE MO WITH SFC MSTR CNVGC INCRG. EXPCT CONVECTION TO CONT STRNG AS IT ROLLS INTO NE MO. FLASH FLOOD VALUES ARE FAIRLY LOW ACRS PTNS OF NE MO/SW IL AND WILL ISSUE FFA FOR TNGT. COORDINATED WITH LINCOLN. MRF, ECMWF, AND UKMO MODELS ARE ALMST IDENTICAL FOR SAT MRNG AT 500 WITH HUGE HI CNTRD OVR MO. HI CONTS TO DOMINATE WX PTRN INTO ERY NXT WEEK WITH ALL 3 MODELS VERY SMLR. THRU THE PD SFC LOW FCST TO RMN NR AND ARND SD WITH ASSCTD CD FNT ACRS THE HI PLNS. MRF DIGS DECENT S/WV INTO THE UPR MIDWEST NXT WED WHICH ESTABLISHES NW FLOW ACRS RGN. THIS SHLD PUSH THE CD FNT THRU THE AREA LTR IN THE WEEK BUT THAT'S A LONG WAY DWN THE ROAD. .STL...FFA FOR TNGT PTN]S OF NE MO/SW IL
In the hours before
Local storm report, Jul 5, 4:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM QUINCY IL WIND DAMAGE
07/05/00 ADAMS LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0350 PM CLAYTON IL WIND DAMAGE
07/05/00 ADAMS SPOTTER REPORTED TREES
DOWN.
0400 PM MT STERLING IL WIND DAMAGE
07/05/00 BROWN LAW ENFORCEMENT REPORTED
CORN FLATTENED BY WIND
GUSTS.
ZCZC STLLSRSTL
WWUS30 KSTL 052155
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM QUINCY IL WIND DAMAGE
07/05/00 ADAMS LAW ENFORCEMENT REPORTED
TREES AND POWER LINES
DOWN.
0350 PM CLAYTON IL WIND DAMAGE
07/05/00 ADAMS SPOTTER REPORTED TREES
DOWN.
0400 PM MT STERLING IL WIND DAMAGE
07/05/00 BROWN LAW ENFORCEMENHT REPORTED
CORN FLATTENED BY WIND
GUSTS.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 35 min |
| Jul 5, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 40 min |
| Jul 5, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Jul 5, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 42 min |
| Jul 5, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 29 min |
| Jul 5, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.